MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of a leak on the icy catheter (lot # 178513) was confirmed during functional testing.A bonding leak was observed at the proximal end of the distal balloon during the functional pressure leak test.The probable root cause could be a latent defect at the bond.Visual inspection of the returned catheter was performed, and no physical damage was found on the catheter.A functional leak test of the returned catheter was performed.All infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device.Upon pressurizing the catheter up to 100psi, a bonding leak was observed at the proximal end of the distal balloon, thus confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint and there was no similar complaint reported for the icy catheter with lot # 178513.
 
Event or Problem Description
A patient underwent ivtm therapy for hypothermia at 13:50 on march 24th.At 16:00 on the same day, it was noticed that the start-up kit (suk) (lot# 180079) pinwheel was not spinning.The physician adjusted the icy catheter (lot# 178513) by pulling it out around 4cm, after which the pinwheel started to rotate.At 05:30 on march 25th, the tubing connection of the suk at the check valve became disconnected.The physician reconnected it, and the system resumed normal operation.Later, at 18:50 on march 25th, the user noticed a decrease in saline, but there were no signs of saline on the floor or bed.A new suk was installed, but the saline levels continued to decrease.Following the "leak investigation instruction," all connections were checked, but nothing abnormal was found.The customer followed the ifu and did not replace the saline bag prior to the leak investigation.The icy catheter was replaced and the treatment continued.No consequences or impact to the patient.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim nguyen
2000 ringwood ave
san jose, CA 95131
4084192922
MDR Report Key16793337
Report Number3010617000-2023-00362
Device Sequence Number12484844
Product Code NCX
UDI-Device Identifier00849111075084
UDI-Public00849111075084
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0657-01
Device Lot Number178513
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Initial Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown